Alert archive / Tennessee / Freeze Watches in 2007

Freeze Watch 2, NWS Nashville, TN

April 5, 200739 counties in Tennessee

NWS Nashville, TN issued this freeze watch at Apr 5, 2007, 2:41 AM CDT for 39 counties in Tennessee. It took effect at Apr 7, 2007, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 2:41 AM CDT (07:41 UTC)
In effect from
Apr 7, 2007, 1:00 AM CDT
Expired
Apr 5, 2007, 2:55 PM CDT
In force
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze watch went out at Apr 4, 3:40 PM CDT, 11 hours 1 minute earlier.

Area forecast discussion, Apr 4, 3:40 PM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT WED APR 4 2007

.DISCUSSION...
STRONG COLD ADVECTION CONTINUES OVER THE AREA AS THE SFC RIDGE
CENTERED OVER CANADA CONTINUES TO PUMP COLD AIR INTO THE MIDSTATE.
VISIBLE IMAGERY INDICATING THAT THE COLD AIR STRATOCU IS REMAINING
NORTH OF THE AREA IN THE OHIO VALLEY WITH ONLY WISPY CIRRUS TO THE
SOUTH ASSOCIATED WITH THE FEATURE IN THE WRN GULF OF MEXICO.

TEMPS EXPECTED TO DROP BELOW FREEZING TONIGHT WITH LOWS RANGING
FROM 31F AT NASHVILLE TO 27F AT CROSSVILLE. WINDS SHOULD REMAIN
UP ALL NIGHT DUE TO THE STRONG PUSH BY BY THE SFC RIDGE.

AN H5 SHORTWAVE TROUGH WILL GENERATE A BIT OF PRECIP FOR THE AREA
JUST TO THE SOUTH AND WEST OF THE MIDSTATE ON THU NGT AS IT ROTATES
SEWD INTO THE BACK SIDE OF THE TROUGH. OTHER H5 FEATURES OVER THE
NEXT FEW DAYS WILL SERVE TO DEEPEN THE MAIN TROUGH OVER THE ERN US
AND KEEP A COLD FLOW OVER THE MIDSTATE THROUGH THE WEEKEND. TEMP
RECOVERY WILL START ON MON WITH HIGH TEMPS REACHING TO NEAR 60
AND THEN INTO THE UPPER 60S FOR TUE AND WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    31  49  30  50 /   0   0  10  10
CLARKSVILLE  28  50  29  48 /  10   0  10  10
CROSSVILLE   27  46  24  45 /  10   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

FREEZE WARNING FROM 1 AM TO 8 AM CDT THURSDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

JLM
Hazardous weather outlook, Apr 4, 5:30 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 4 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT HAS USHERED IN MUCH COLDER AIR OVER THE MID
STATE REGION. TEMPERATURES TONIGHT WILL FALL TO NEAR OR BELOW
FREEZING...POSING A THREAT TO TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE IS LIKELY FRIDAY MORNING INTO MONDAY MORNING. THE COLDEST
READINGS ARE LIKELY ON EASTER MORNING...WHEN MANY LOCATIONS WILL BE
IN THE 20S.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.

MAG

In the hours before

Local storm report, Apr 4, 8:41 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             5 SSE CROSSVILLE        35.88N 85.00W
04/03/2007  E1.00 INCH       CUMBERLAND         TN   PUBLIC

            COCORAHS OBSERVER REPORTS 1 INCH HAIL AT 0920 PM CDT 5
            MILES SSE OF CROSSVILLE. HAIL DAMMAGED SHINGLES ON
            OBSERVERS HOUSE. REPORT RECEIVED 1748 04 APR 07.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:41 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr
Apr 5, 2:55 PM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr
Apr 5, 2:55 PM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more41 hr

Nearby

Freeze Watches in Tennessee, 2007Every freeze watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.